Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 28, 2021Cumberland County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 28, 2021, 7:36 PM CDT for Cumberland County, Tennessee. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 7:36 PM CDT (00:36 UTC)
Expired
Jun 28, 2021, 8:15 PM CDT
In force
39 min
Issued by
NWS Nashville, TN

County Cumberland County, TN

The radar

The Knoxville radar (KMRX), 132 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1323 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
1593 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

927 
WWUS84 KOHX 290036
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
736 PM CDT Mon Jun 28 2021
 
TNZ034-066-290115-
Cumberland TN-Fentress TN-
736 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 815 PM CDT...

At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Fairfield Glade, or 13 miles west of Wartburg, moving
west at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rinnie, Isoline, Fairfield Glade, Slate Springs and Clarkrange. 

This includes Interstate 40 between mile markers 317 and 321.
 
LAT...LON 3601 8474 3596 8506 3621 8508 3621 8491
      3619 8491 3618 8490 3615 8491 3613 8487
      3608 8483 3610 8482 3609 8481 3605 8479
TIME...MOT...LOC 0036Z 085DEG 12KT 3611 8482 

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 28, 6:37 PM CDT, 59 minutes earlier.

Area forecast discussion, Jun 28, 6:37 PM CDT, 59 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
637 PM CDT Mon Jun 28 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

If you haven't stepped out into the sauna today, don't. You aren't
missing anything. We're already into the 90s in many places and with
dew points around 70, Heat Index values are close to 100 degrees. Cu
fields are well developed and a few pinhead showers are showing up
on radar over the Plateau at forecast time. Additional development
is expected as we get later into the afternoon and should persist in
the early evening hours, until we can lose most of today's heating.
Any convection we can get going will have the potential for gusty
winds and brief heavy rains, but the upper ridge may win out for the
most part, keeping most everything pretty tame.

If you didn't already know, a tropical depression developed off the
South Carolina coast this morning and just about every model has it
pushing inland towards Middle TN overnight. While it's not going to
bring us tropical winds or anything of the sort tomorrow, it should
at least provide us with what we're missing today -- a weakness
aloft and at least *some* lift. For this reason, I'll carry a higher
PoP tomorrow than we've seen the last couple of days, but without
any shear, we're not expecting anything organized.

Wednesday should be back to something similar to today, but then
Thursday rolls around and we start to see the influences of a cold
front pushing towards the mid-state. Showers and thunderstorms
should become more widespread, helping to cool us off and bring us
some MUCH needed rainfall. As far as strength goes, no model is
suggesting severe at this point, especially with 20-25 kts of bulk
shear and double digit helicities, but I suppose with diurnal
heating and the lift of the front, one or two storms could become
strong Thursday afternoon/evening.

Frontal passage isn't actually until Friday, so higher PoPs will
carry overnight Thursday into the day on Friday and once the front
passes through here, there should be some relief from the higher
temperatures and humidity over the 4th of July weekend. Models still
aren't in great agreement regarding cloud cover for Sunday, though.
GFS lingers an upper low in our vicinity (which could keep some
lower cloud cover in the area) and the Euro pushes the front through
without the upper system (meaning no cloud cover for fireworks).
Plenty of time to work out those details it being 6 days out. Either
way, we should be dry for Independence Day festivities here in
Middle TN.

&&

.AVIATION...
00Z TAF DISCUSSION.

A weakening tropical depression will be moving across northern Ga
by the latter portions of the taf period. This could bring a few
tstms to the taf areas aft 18Z. However...the shorter term models
indicating only isolated to perhaps scattered coverage. Thus, no
more than vcts will be included. Otw, isolated convection will
weaken early this evening and be a non-player. Some light fog
possible near CSV late. Strong mid/upper level high over the mid
Atlantic states is helping to provide the northwesterly storm
motion.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Unger
AVIATION........21
Hazardous weather outlook, Jun 28, 5:07 AM CDT, 14 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
507 AM CDT Mon Jun 28 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-291015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
507 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

08

In the hours before

Special weather statement, Jun 28, 3:00 PM CDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
300 PM CDT Mon Jun 28 2021

TNZ007-008-027-282030-
Robertson TN-Davidson TN-Sumner TN-
300 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DAVIDSON...WEST CENTRAL
SUMNER AND SOUTH CENTRAL ROBERTSON COUNTIES UNTIL 330 PM CDT...

At 258 PM CDT, trained weather spotters reported pea size hail with
a strong thunderstorm near Ridgetop, or 9 miles southeast of
Springfield, moving northwest at 10 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Springfield, Goodlettsville, Millersville, Greenbrier and Ridgetop.

This includes Interstate 65 between mile markers 98 and 105.

LAT...LON 3635 8667 3632 8676 3649 8692 3656 8675
TIME...MOT...LOC 1958Z 153DEG 9KT 3640 8675

Shamburger
Special weather statement, Jun 28, 6:07 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
607 PM CDT Mon Jun 28 2021

TNZ077>079-282330-
Coffee TN-Grundy TN-Warren TN-
607 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN...
NORTHEASTERN COFFEE AND NORTHWESTERN GRUNDY COUNTIES UNTIL 630 PM
CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm near
Viola, or 12 miles south of McMinnville, moving northwest at 15 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Manchester, Altamont, Morrison, Beersheba Springs, Viola and
Summitville.

This includes Interstate 24 near mile marker 112.

LAT...LON 3554 8564 3537 8573 3548 8607 3572 8595
TIME...MOT...LOC 2307Z 116DEG 13KT 3550 8577

Shamburger
Special weather statement, Jun 28, 6:36 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
636 PM CDT Mon Jun 28 2021

TNZ063-077>079-290000-
Cannon TN-Coffee TN-Grundy TN-Warren TN-
636 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARREN...NORTHERN
COFFEE...NORTHWESTERN GRUNDY AND SOUTHWESTERN CANNON COUNTIES UNTIL
700 PM CDT...

At 635 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Manchester, or near Viola, moving northwest at 15
mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Manchester, Morrison, Viola and Summitville.

This includes Interstate 24 between mile markers 99 and 104, and
between mile markers 106 and 109.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3557 8624 3561 8624 3580 8606 3553 8576
      3541 8589
TIME...MOT...LOC 2335Z 128DEG 14KT 3556 8596

Shamburger
Special weather statement, Jun 28, 7:36 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
736 PM CDT Mon Jun 28 2021

TNZ034-066-290115-
Cumberland TN-Fentress TN-
736 PM CDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CUMBERLAND AND
SOUTHWESTERN FENTRESS COUNTIES UNTIL 815 PM CDT...

At 736 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Fairfield Glade, or 13 miles west of Wartburg, moving
west at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rinnie, Isoline, Fairfield Glade, Slate Springs and Clarkrange.

This includes Interstate 40 between mile markers 317 and 321.

LAT...LON 3601 8474 3596 8506 3621 8508 3621 8491
      3619 8491 3618 8490 3615 8491 3613 8487
      3608 8483 3610 8482 3609 8481 3605 8479
TIME...MOT...LOC 0036Z 085DEG 12KT 3611 8482

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 10:56 AM CDTSpecial Weather StatementOHXMarshall34 min
Jun 29, 12:13 PM CDTSpecial Weather StatementOHXBedford32 min
Jun 29, 12:22 PM CDTSpecial Weather StatementOHXWayne38 min
Jun 29, 12:47 PM CDTSevere Thunderstorm WarningOHXWayne13 min
Jun 29, 12:56 PM CDTSpecial Weather StatementOHXLewis34 min
Jun 29, 1:09 PM CDTSpecial Weather StatementOHXWayne36 min
Jun 29, 1:12 PM CDTSevere Thunderstorm WarningOHXHickman, Lewis33 min
Jun 29, 1:33 PM CDTSpecial Weather StatementOHXPerry42 min
Jun 29, 2:11 PM CDTSpecial Weather StatementOHXPerry34 min
Jun 29, 2:28 PM CDTSpecial Weather StatementOHXDickson32 min
Jun 29, 2:53 PM CDTSpecial Weather StatementOHXWilson37 min
Jun 29, 2:58 PM CDTSevere Thunderstorm WarningOHXSmith, Wilson34 min
Jun 29, 3:21 PM CDTSpecial Weather StatementOHXHouston, Stewart39 min
Jun 29, 3:25 PM CDTSpecial Weather StatementOHXCheatham50 min
Jun 29, 4:07 PM CDTSpecial Weather StatementOHXSumner53 min
Jun 29, 4:30 PM CDTSpecial Weather StatementOHXCumberland45 min
Jun 29, 5:37 PM CDTSpecial Weather StatementOHXPutnam38 min
Jun 29, 5:44 PM CDTSpecial Weather StatementOHXDeKalb31 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.